Severe neuromyelitis optica spectrum disorder induced by pucotenlimab: a case report and literature review

Read full text
Authors: Ziyu Zhang, Lankai Liao, Houfeng Zhou, Wen Xiang, Junyan Li
Cited by: 1
References: 42

Abstract

Immune checkpoint inhibitors (ICIs) have been widely utilized in patients with cancer and established as a standard therapeutic modality for various solid tumors. Although generally well tolerated, ICIs can induce unique immune-related adverse events (irAEs) affecting systemic systems and organs, posing a significant challenge in clinical oncology practice. Neurological immune-related adverse events (N-irAEs) are relatively rare, but the clinical management of high-grade N-irAEs is extremely challenging and potentially life-threatening. Concurrently, the nonspecific manifestations and extensive differential diagnoses of N-irAEs render their diagnosis highly difficult, which may result in suboptimal clinical management. Herein, we report on a case of a patient with advanced breast cancer who developed severe adverse reactions subsequent to treatment with pucotenlimab and was diagnosed with anti-aquaporin 4 antibody (AQP4-Ab)-positive neuromyelitis optica spectrum disorder (NMOSD) following multidisciplinary discussion. Despite prompt administration of high-dose methylprednisolone and plasma exchange therapy, the patient's neurological symptoms progressively worsened, leading to multiple organ dysfunction syndrome and subsequent death. A literature review on N-irAEs is also presented.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Multiple Sclerosis Research Studies Autoimmune Neurological Disorders and Treatments

Publication details

Journal / source
Frontiers in Immunology
Publisher
Frontiers Media SA
Volume
17
Pages
1783590–1783590
Publication date
30 April 2026
Language
EN